Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 9, 2022, 2:59 PM CDT for Reeves County, Texas. It was in force for 5 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2022, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 9, 2022, 3:04 PM CDT
- In force
- 5 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 165 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
294
WGUS54 KMAF 091959
FFWMAF
TXC389-092300-
/O.NEW.KMAF.FF.W.0028.220709T1959Z-220709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
259 PM CDT Sat Jul 9 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
South Central Reeves County in southwestern Texas...
* Until 600 PM CDT.
* At 259 PM CDT, Doppler radar indicated thunderstorms produced
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Saragosa.
This includes the following streams and drainages...
Sandia Creek, Barrilla Draw and Toyah Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3102 10369 3115 10342 3105 10335 3091 10362
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
280 WGUS74 KMAF 092004 FFSMAF Flash Flood Statement National Weather Service Midland/Odessa TX 304 PM CDT Sat Jul 9 2022 TXC389-092014- /O.CAN.KMAF.FF.W.0028.000000T0000Z-220709T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Reeves TX- 304 PM CDT Sat Jul 9 2022 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL REEVES COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3102 10369 3115 10342 3105 10335 3091 10362 $$ James DeBerry
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:31 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 9, 2:31 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Sat Jul 9 2022 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1205 PM CDT Sat Jul 9 2022 Daytime heating is causing SHRA to develop. Models are showing this activity will expand in coverage possibly affecting any of the TAF sites, however it will be so widely scattered that timing will be extremely difficult so have left out of the TAFs for now and will amend with SHRA/TS as needed. The exception is FST which already has showers in the vicinity. Winds this afternoon will be light which could cause erratic shifts in wind direction especially near any showers. Hennig && .SHORT TERM... (This afternoon through Sunday night) Issued at 209 PM CDT Sat Jul 9 2022 Current radar and satellite is showing the telltale spin of an MCV over Scurry and Mitchell counties. An axis of instability extends south to along the I-10 corridor where convection is currently developing. There may be enough instability remaining over the Permian Basin for convection to develop especially if temps reach the triple digits as forecast; however, the highest rain chances will likely remain south of Midland this afternoon. There is a marginal threat for strong gusty winds with these storms. An upper high over the Four Corners region moves east into the Central Plains tomorrow increasing subsidence for our CWA. That should eliminate rain chances everywhere except the Davis Mountains and Big Bend where orographic lift will help storms to form. Highs tomorrow will be similar to today if not a degree or two higher with some locations nearing Heat Advisory criteria. && .LONG TERM... (Monday through Friday) Issued at 209 PM CDT Sat Jul 9 2022 An upper ridge will be over West Texas and Southeast New Mexico on Monday with an upper trough moving over the Northern Plains/Upper Midwest. Temperatures are expected to heat up Monday afternoon as the surface pressure decreases from the previous day. Highs are expected to be 100+ degrees across most of the area. Temperatures may reach Heat Advisory criteria from the eastern Permian Basin to the Big Bend. The upper ridge will shift a little on Tuesday with a cold front beginning to move into the area. This will allow temperatures to cool slightly on Tuesday from the previous day. Even further cooling is expected on Wednesday with highs mostly in the 90s. The frontal boundary will provide an increase in lift with chances of showers and thunderstorms on Wednesday afternoon. Temperatures will be a little cooler on Thursday with rain chances lingering across portions of the area. Temperatures will increase slightly Friday and next Saturday with diminishing rain chances. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 103 77 104 / 10 0 0 0 Carlsbad 74 100 74 102 / 20 10 0 10 Dryden 79 103 80 106 / 20 30 0 0 Fort Stockton 76 100 77 103 / 20 10 0 0 Guadalupe Pass 71 91 73 94 / 20 10 0 10 Hobbs 72 99 73 101 / 10 0 0 0 Marfa 65 92 64 94 / 20 40 0 10 Midland Intl Airport 76 102 77 104 / 10 0 0 0 Odessa 77 101 78 104 / 10 0 0 0 Wink 76 102 77 105 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....80 AVIATION...10
Hazardous weather outlook, Jul 9, 2:07 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 207 PM CDT Sat Jul 9 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-101915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 207 PM CDT Sat Jul 9 2022 /107 PM MDT Sat Jul 9 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible across most of the area this afternoon and evening. Some storms across the Permian Basin maybe strong capable of strong downburst winds, frequent lightning, small hail, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered thunderstorms are possible Sunday across the Trans Pecos. Gusty winds, brief heavy rain, and small hail will be the main threats. Heat Advisories may be needed Monday, mainly over the Western Low Rolling Plains, and the Lower Trans Pecos, including Lower Brewster and Terrell Counties. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:13 PM CDT | Flash Flood Warning | MAF | Culberson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.